# SDR CA100813009

- Difficulty date: August 6, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 7,743 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 862990708
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MUFFLER SENT IN WITH MUFFLER BODY WORN 50 PERCENT OF THE WAY THROUGH. MUFFLERS ON THIS MODEL ACFT WILL ALWAYS WEAR REGARDLESS OF PMA, OEM, PDA MFG. THIS MUFFLER IS A OEM UNIT.  MUFFLERS CONTACTING EACH OTHER CAN RESULT IN FAILURE OF THE END OF THE MUFFLER, AND OR BREAKAGE OF THE EXHAUST STACK WHICH CAN LEAD TO IN FLIGHT FIRE.
